Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 187, NWS North Platte, NE

June 29, 2011Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2011, 3:57 PM MDT for Garden County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2011, 3:57 PM MDT (21:57 UTC)
Expired
Jun 29, 2011, 4:45 PM MDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Garden County, NE

The radar

The North Platte radar (KLNX), 164 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-639 J/kg
Mixed-layer LCL
1902 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WUUS53 KLBF 292157
SVRLBF
NEC069-292245-
/O.NEW.KLBF.SV.W.0187.110629T2157Z-110629T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM MDT WED JUN 29 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 445 PM MDT

* AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTHWEST OF LISCO...OR 21 MILES
  NORTHWEST OF OSHKOSH...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOGTOWN FLATS AROUND 440 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
26 MILE MARKER 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4168 10264 4166 10220 4136 10225 4144 10265
TIME...MOT...LOC 2157Z 282DEG 15KT 4155 10263
WIND...HAIL <50MPH 1.00IN

$$

ROBERG
2 follow-up statements
962 
WWUS53 KLBF 292214
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM CDT WED JUN 29 2011

NEC069-292245-
/O.CON.KLBF.SV.W.0187.000000T0000Z-110629T2245Z/
GARDEN NE-
414 PM MDT WED JUN 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GARDEN
COUNTY UNTIL 445 PM MDT...

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS 
STORM WAS LOCATED 5 MILES NORTH OF LISCO...OR 17 MILES NORTHWEST OF 
OSHKOSH...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOGTOWN FLATS AROUND 445 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4168 10264 4166 10220 4136 10225 4144 10265
TIME...MOT...LOC 2214Z 271DEG 13KT 4155 10259
WIND...HAIL <50MPH 1.00IN

$$

ROBERG
026 
WWUS53 KLBF 292245
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT WED JUN 29 2011

NEC069-292255-
/O.EXP.KLBF.SV.W.0187.000000T0000Z-110629T2245Z/
GARDEN NE-
445 PM MDT WED JUN 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARDEN COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM AS IT MOVES EAST AT 20 MPH OVER RURAL AREAS SOUTH OF 
CRESCENT LAKE WILDLIFE REFUGE. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4168 10264 4166 10220 4136 10225 4144 10265
TIME...MOT...LOC 2245Z 271DEG 13KT 4155 10244

$$

ROBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:48 PM MDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 29, 2:48 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CDT WED JUN 29 2011

.DISCUSSION...
HOT WEATHER HAS ARRIVED AND WILL STICK AROUND THROUGH THURSDAY. A
SHORTWAVE TROUGH MOVING ACROSS CANADA WILL DRIVE A COLD FRONT
SOUTH THROUGH NEBRASKA THURSDAY NIGHT AND ALLOW FOR A COOLER DAY
/HIGHS THE 80S TO NEAR 90/ FRIDAY. THIS AFTER A VERY HOT DAY
THURSDAY...WITH HIGHS 95 TO 105 DEGREES AREA WIDE. THE HOTTEST
TEMPERATURES /READINGS OF 100 TO 105/ WILL RESIDE IN A WELL MIXED
ENVIRONMENT AHEAD OF THE COLD FRONT FROM SOUTHWEST THROUGH CENTRAL
AND INTO NORTH CENTRAL NEBRASKA. HAVE ADDED BOYD...HOLT AND
WHEELER COUNTIES TO A HEAT ADVISORY THURSDAY AFTERNOON. THIS AREA
WILL REMAIN WITHIN HIGHER DEW POINTS...AND HEAT INDEXES HERE PUSH
105 DEGREES. COLD FRONT WILL ARRIVE TOWARD EVENING...AND
SCATTERED TSTMS WILL DEVELOP AS A WEAK CAP IS ERODED WITH THE
FORCING ALONG THE FRONT. STORMS WILL BE HIGH BASED INITIALLY ACROSS
WESTERN NEBRASKA...BUT MAY ROOT CLOSER TO THE SURFACE AS STORMS
PUSH EAST INTO NORTH CENTRAL AND CENTRAL NEBRASKA IN THE BETTER
MOISTURE DURING THE EVENING. SHEAR IS SUCH THAT A FEW SUPERCELLS
COULD EVOLVE...AND AGREE WITH SPC PULLING THE SLIGHT RISK FOR
SEVERE SOUTH INTO THE NORTHWEST/NORTH PART OF THE FORECAST AREA.
COULD SEE AN ISOLATED SEVERE STORM FURTHER SOUTH AS WELL...BUT THE
BEST CHANCES SHOULD REMAIN IN THE NORTH. NEXT CHANCE FOR SEVERE
STORMS WILL COME SATURDAY...AS THE AFOREMENTIONED COLD FRONT LIFTS
NORTH AS A WARM FRONT INTO NORTHERN NEBRASKA. SHEAR AND
INSTABILITY TO THE NORTH OF THE FRONT WILL COMBINE WITH A MID
LEVEL DISTURBANCE TO CREATE A POTENTIAL SEVERE WEATHER EVENT
ACROSS NORTHERN NEBRASKA. WILL CONTINUE TO MONITOR.

IN THE EXTENDED...SUNDAY THROUGH WEDNESDAY...EXPANSIVE RIDGE OF
HIGH PRESSURE ALOFT IS EXPECTED TO REMAIN IN CONTROL ACROSS THE
SOUTHERN AND CENTRAL PLAINS. SEVERAL SHORTWAVE DISTURBANCES WILL
RIDE ACROSS SOUTHERN CANADA ON THE JET STREAM...WITH COLD FRONTS
PUSHING AS FAR SOUTH AS NEBRASKA OR NORTHERN KANSAS. THESE FRONTS
WILL ESSENTIALLY STALL OUT IN OR VERY NEAR OUR FORECAST AREA...AND
HELP KEEP THE TRIPLE DIGIT HEAT AT BAY. IT WILL STILL BE WARM
/HIGHS 85 TO 95/ BUT NO EXTREME HEAT IS EXPECTED. BY MIDWEEK
TEMPERATURES ALOFT ARE FORECASTED TO COOL ENOUGH THAT A FEW
THUNDERSTORMS WILL BE POSSIBLE.

&&

.AVIATION...
VISUAL FLIGHT RULES THROUGH 30/18Z. SOME HIGH CLOUDINESS WILL SPREAD
EAST THIS EVENING AS CONVECTION DEVELOPS ON THE HIGH PLAINS AND
DISSIPATES WHILE MOVING EASTWARD. OTHERWISE SOUTHERLY WINDS CONTINUE
UNTIL THE COLD FRONT DROPS SOUTHEAST THURSDAY EVENING.

&&

.HYDROLOGY...
FLOOD WARNINGS CONTINUE ALONG THE NORTH PLATTE RIVER AT LEWELLEN AND
NORTH PLATTE...AND ON THE PLATTE RIVER AT BRADY UNTIL FURTHER
NOTICE. SOME HIGH BASED THUNDERSTORMS WILL DEVELOP ON THE HIGH
PLAINS THIS EVENING WITH NO SIGNIFICANT RAINFALL TO INFLUENCE STREAM
FLOW AT THIS TIME. THE ELKHORN RIVER SHOULD FALL BELOW FLOOD STAGE
IN HOLT COUNTY LATER THURSDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY FROM NOON TO 8 PM
CDT THURSDAY FOR NEZ007-010-029.

&&

DISCUSSION...TAYLOR
AVIATION...KECK
Hazardous weather outlook, Jun 29, 3:40 PM MDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
440 PM CDT WED JUN 29 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-302145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
440 PM CDT WED JUN 29 2011 /340 PM MDT WED JUN 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL OCCUR THIS EVENING IN THE EASTERN
NEBRASKA PANHANDLE...BUT THEY ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A HEAT ADVISORY IS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR
BOYD...HOLT...AND WHEELER COUNTIES FOR HEAT INDICES OF 105 DEGREES.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THURSDAY AFTERNOON INTO
THURSDAY NIGHT...MAINLY IN NORTHWEST AND NORTH CENTRAL NEBRASKA. A
FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS
AS THEY DEVELOP AHEAD OF A COLD FRONT.

THERE IS A RISK OF SEVERE THUNDERSTORMS OVER NORTHERN NEBRASKA ON
SATURDAY AFTERNOON AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CJS

In the hours before

Special weather statement, Jun 29, 3:49 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
449 PM CDT WED JUN 29 2011

NEZ022-292245-
GARDEN NE-
349 PM MDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 445
PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF LISCO...OR 21 MILES
NORTHWEST OF OSHKOSH...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
LISCO AROUND 400 PM MDT.
HIGHWAY 26 MILE MARKER 100 AROUND 435 PM MDT.
DOGTOWN FLATS AROUND 445 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ROBERG

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:46 PM MDTHeat AdvisoryLBFBoyd, Holt, Wheeler24 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.